MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.The 80% stenosed target lesion was located in the moderately tortuous and non-calcified internal carotid to common carotid artery.After a filterwire ez guidewire crossed the lesion, a 4-30 sterlng balloon catheter was used for pre-dilatation, followed by placement of a 10-31 carotid wallstent.A 5.5mmx20mmx135cm sterling balloon catheter was then advanced for post-dilatation.However, during inflation, leakage of contrast agent and pinhole leak was observed.The procedure was completed as the required expansion was obtained.Post-procedure, visual dilatation with saline solution was performed but no major leak or image was observed in the balloon material.No known patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a kink 32.3cm distal from the strain relief.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.No issues were detected.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10340868
Report Number2134265-2020-10099
Device Sequence Number14317344
Product Code DQY
UDI-Device Identifier08714729755579
UDI-Public08714729755579
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0023077502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: LAUNCHER 8F 90CM STR; GUIDE CATHETER: LAUNCHER 8F 90CM STR; INTRODUCER SHEATH: TERUMO 8FR 40CM; INTRODUCER SHEATH: TERUMO 8FR 40CM; STENT: CAROTID WALLSTENT 10-31; STENT: CAROTID WALLSTENT 10-31